Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 33, NWS Morristown, TN

May 12, 20165 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at May 12, 2016, 4:08 PM EDT for 5 counties in Tennessee. It was in force for 37 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 12, 2016, 4:08 PM EDT (20:08 UTC)
Expired
May 12, 2016, 4:45 PM EDT
In force
37 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cocke County, TN, Grainger County, TN, Hamblen County, TN, Jefferson County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 1 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 12, 4:20 PM EDTTSTM WND DMGJefferson City, TNSEVERAL TREES DOWN ACROSS COUNTY.
May 12, 4:50 PM EDTTSTM WND DMG1 E Morristown, TNA COUPLE OF TREES DOWN MORRISTOWN AND EAST SIDE OF MORRISTOWN.
May 12, 4:55 PM EDTTSTM WND GST 60Russellville, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.1 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
134 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WUUS54 KMRX 122008
SVRMRX
TNC029-057-063-089-155-122045-
/O.NEW.KMRX.SV.W.0033.160512T2008Z-160512T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MORRISTOWN TN
408 PM EDT THU MAY 12 2016

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL GRAINGER COUNTY IN EASTERN TENNESSEE...
  HAMBLEN COUNTY IN EASTERN TENNESSEE...
  NORTHWESTERN SEVIER COUNTY IN EASTERN TENNESSEE...
  JEFFERSON COUNTY IN EASTERN TENNESSEE...
  NORTHWESTERN COCKE COUNTY IN EASTERN TENNESSEE...

* UNTIL 445 PM EDT

* AT 407 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 7 MILES WEST OF JEFFERSON CITY TO NEW MARKET TO 7
  MILES NORTH OF SEVIERVILLE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MORRISTOWN...SEVIERVILLE...JEFFERSON CITY...NEWPORT...DANDRIDGE...
  RUTLEDGE...WHITE PINE...NEW MARKET...BANEBERRY...RUSSELLVILLE...BLAINE...
  LOWLAND...KODAK...BUFFALO SPRINGS...JOPPA...ALPHA...BYBEE AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 3632 8328 3628 8324 3630 8323 3631 8320
      3620 8313 3618 8317 3616 8317 3612 8312
      3612 8311 3597 8317 3592 8371 3599 8365
      3609 8369 3608 8367 3609 8367 3611 8370
      3617 8373 3622 8370 3633 8326
TIME...MOT...LOC 2007Z 258DEG 30KT 3615 8362 3608 8355 3600 8361 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23
1 follow-up statement
857 
WWUS54 KMRX 122020
SVSMRX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
420 PM EDT THU MAY 12 2016

TNC155-122029-
/O.CAN.KMRX.SV.W.0033.000000T0000Z-160512T2045Z/
SEVIER TN-
420 PM EDT THU MAY 12 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SEVIER COUNTY IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3629 8329 3628 8325 3629 8325 3628 8324
      3630 8323 3631 8321 3620 8314 3618 8318
      3616 8318 3612 8313 3612 8312 3601 8317
      3598 8353 3624 8364 3633 8327 3632 8327
      3632 8328
TIME...MOT...LOC 2019Z 262DEG 22KT 3620 8353 3615 8346 3606 8343 

$$

TNC029-057-063-089-122045-
/O.CON.KMRX.SV.W.0033.000000T0000Z-160512T2045Z/
GRAINGER TN-HAMBLEN TN-JEFFERSON TN-COCKE TN-
420 PM EDT THU MAY 12 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR CENTRAL GRAINGER...HAMBLEN...JEFFERSON AND NORTHWESTERN COCKE
COUNTIES...

AT 419 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR RUTLEDGE TO NEAR JEFFERSON CITY TO NEAR
DANDRIDGE...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...JEFFERSON CITY...DANDRIDGE...RUTLEDGE...WHITE PINE...NEW
MARKET...BANEBERRY...RUSSELLVILLE...LOWLAND...BUFFALO SPRINGS...JOPPA...
ALPHA...BYBEE AND PIEDMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

&&

LAT...LON 3629 8329 3628 8325 3629 8325 3628 8324
      3630 8323 3631 8321 3620 8314 3618 8318
      3616 8318 3612 8313 3612 8312 3601 8317
      3598 8353 3624 8364 3633 8327 3632 8327
      3632 8328
TIME...MOT...LOC 2019Z 262DEG 22KT 3620 8353 3615 8346 3606 8343 

HAIL...<.75IN
WIND...60MPH
 
$$

AMP.23

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:59 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, May 12, 2:59 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
259 PM EDT THU MAY 12 2016

.SHORT TERM...(Tonight and Friday)...Radar shows scattered
convection over our area...with the more concentrated line of
convection to our west ahead of the approaching cold front.  This
front...with its associated convection...will swing through the
area this evening and tonight. Still looks like some storms may be
strong to severe given the instability present...although low level
wind shear looks limited. Will keep mention in HWO.  For Friday
drier air will be moving in as surface high pressure builds in from
the west...and should see quite a bit of sunshine along with slightly
cooler temps.  MAV temps look reasonable for min temps
tonight...but look on the low side given expected sunshine for Friday
so will bump MAV max temps up a bit.

.LONG TERM...(Friday night through Thursday)...Very dry air mass in
place on Friday night behind a frontal passage earlier in the day.
This drier air mass will lead to overnight lows in the upper 40s to
near 50 north and low 50s elsewhere. Another weak front quickly races
down out of the northwest and moves through our area Saturday
morning into early afternoon, by late afternoon we should see
clearing skies. This front brings a pretty low chance of pops due to
lacking moisture and lift. Best chance of pops are low end chance
pops across northeast TN and southwest VA and only slight chance
pops across the central valley, with no pops southern valley.
Biggest impact this front will have will be increased cloud cover,
with again clearing skies mid to late afternoon. Though limited on
moisture, this front will bring a decent surge of cold air. Highs on
Saturday will only be a few degrees below normal but by Saturday
night highs will be a good 10 degrees below normal due to the cold
air advection. We remain in a dry post frontal air mass on Sunday,
so plenty of sun and cooler temperatures can be expected. Highs on
Sunday will be around 10 degrees below normal. Models continue to
show the front stalling out to our south Sunday night and gradually
making its way back north on Monday, as strong southerly 850 mb
commences. So will have precip chances increasing from southwest to
northeast through the day on Monday as the front lifts northward and
moisture builds into the area.

Monday night through Thursday continues to look very messy. We will
be well within the warm sector by Tuesday with good southerly flow
continuing across the Southeastern U.S. During this time, chance
pops will be in place due to our area being within a warm and moist
environment. Timing of best chance of pops is still hard to pin down
because there aren't any very organized features moving through the
flow during this time-frame. However...the best chance of pops during
this period looks to be on Wednesday as an upper level jet slides
into our area from out of the southwest. This 300 mb jet will lead
to increase lift across the area and allow for high-end chance to
likely pops across the area on Wednesday. Tuesday through Thursday
there will also be a chance for a few afternoon thunderstorms...due
to our area residing in a warm and moist environment. Temperatures
during this time will be a little above normal for highs and lows.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             60  79  54  77 /  70  10   0  10
Knoxville McGhee Tyson Airport, TN  59  75  53  74 /  80  10  10  20
Oak Ridge, TN                       59  76  52  73 /  80  10  10  20
Tri Cities Airport, TN              59  74  48  71 /  80  10  10  30

&&

.MRX Watches/Warnings/Advisories...
NC...None.
TN...None.
VA...None.
&&

LW/SR
Hazardous weather outlook, May 12, 3:13 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
313 PM EDT THU MAY 12 2016

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-131915-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
313 PM EDT THU MAY 12 2016 /213 PM CDT THU MAY 12 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THE FIRST PART OF
TONIGHT PRODUCING HEAVY DOWNPOURS...FREQUENT LIGHTNING AND GUSTY
WIND. SOME OF THESE STORMS MAY BECOME STRONG TO SEVERE AND MAY
PRODUCE DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THE NEXT CHANCE FOR ORGANIZED STORMS LOOKS TO BE ABOUT THE MIDDLE
OF NEXT WEEK AHEAD OF THE NEXT COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, May 12, 2:56 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
256 PM EDT THU MAY 12 2016

TNZ036-037-069-121945-
KNOX-ANDERSON-UNION-
256 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT KNOX...SOUTHERN ANDERSON AND
SOUTH CENTRAL UNION COUNTIES...

AT 256 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR OAK RIDGE...
MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KNOXVILLE...OAK RIDGE...CLINTON...FARRAGUT...OLIVER SPRINGS...PLAINVIEW...
HALLS...PAULETTE...KARNS...BEARDEN...MALONEYVILLE...POWELL AND MASCOT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3599 8432 3607 8435 3623 8381 3595 8374
      3589 8426
TIME...MOT...LOC 1856Z 255DEG 29KT 3600 8424

AMP.23
Special weather statement, May 12, 2:58 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
258 PM EDT THU MAY 12 2016

TNZ073-074-121945-
SEVIER SMOKY MOUNTAINS-NORTH SEVIER-
258 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SEVIER COUNTY...

AT 257 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GATLINBURG...
MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SEVIERVILLE...GATLINBURG...PIGEON FORGE...PITTMAN CENTER...BIRD CROSSING
AND HARRISBURG.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3569 8366 3598 8355 3596 8352 3594 8350
      3594 8349 3593 8349 3592 8346 3593 8340
      3591 8339 3592 8335 3590 8331 3587 8331
      3587 8329 3584 8328 3562 8346
TIME...MOT...LOC 1857Z 206DEG 15KT 3572 8355

AMP.23
Special weather statement, May 12, 3:09 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
309 PM EDT THU MAY 12 2016

NCZ060-TNZ087-102-121945-
CHEROKEE-SOUTHEAST MONROE-EAST POLK-
309 PM EDT THU MAY 12 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHEROKEE AND
SOUTHEASTERN MONROE COUNTIES...

AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 12 MILES NORTHEAST
OF DUCKTOWN...MOVING NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
COKER CREEK...UNAKA...HIAWASSE DAM AND VIOLET.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3512 8434 3531 8429 3539 8420 3532 8403
      3531 8404 3530 8402 3529 8403 3527 8401
      3526 8401 3525 8400 3524 8401 3523 8399
      3506 8418
TIME...MOT...LOC 1908Z 206DEG 14KT 3517 8424

AMP.23
Special weather statement, May 12, 3:49 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
349 PM EDT THU MAY 12 2016

TNZ081-098-099-122030-
MARION TN-HAMILTON TN-SEQUATCHIE TN-
349 PM EDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SEQUATCHIE...CENTRAL
HAMILTON AND EASTERN MARION COUNTIES UNTIL 430 PM EDT/330 PM CDT/...

AT 349 PM EDT/249 PM CDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM NEAR JASPER...MOVING NORTHEAST AT 30 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DUNLAP...JASPER...SODDY-DAISY...SIGNAL MOUNTAIN...WALDEN...LAKESITE...
WHITWELL...KIMBALL...FAIRMOUNT...RED BANK...POWELLS CROSSROADS...MARTIN
SPRINGS...HALETOWN (GUILD)...CARTWRIGHT...MIDDLE VALLEY AND LONE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3498 8559 3505 8568 3542 8539 3522 8508
      3498 8543
TIME...MOT...LOC 1949Z 221DEG 25KT 3509 8552

SR
Special weather statement, May 12, 3:59 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
359 PM EDT THU MAY 12 2016

TNZ039-040-042-070-122045-
JEFFERSON TN-NORTHWEST COCKE TN-HAMBLEN TN-NORTHWEST GREENE TN-
359 PM EDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GREENE...EASTERN
HAMBLEN...SOUTHEASTERN JEFFERSON AND CENTRAL COCKE COUNTIES UNTIL 445
PM EDT...

AT 358 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
NEWPORT...MOVING NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MORRISTOWN...GREENEVILLE...NEWPORT...WHITE PINE...BANEBERRY...
PARROTTSVILLE...RUSSELLVILLE...MOSHEIM...CANEY BRANCH...LOWLAND...BYBEE
AND MOHAWK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3632 8315 3631 8315 3627 8310 3626 8310
      3624 8308 3625 8306 3627 8305 3612 8279
      3587 8320 3596 8336 3632 8319 3632 8317
      3633 8318 3634 8318
TIME...MOT...LOC 1958Z 216DEG 22KT 3598 8323

AMP.23
Special weather statement, May 12, 4:05 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
405 PM EDT THU MAY 12 2016

TNZ068-071-072-086-087-122030-
BLOUNT SMOKY MOUNTAINS TN-SOUTHEAST MONROE TN-NW BLOUNT TN-LOUDON TN-
NORTHWEST MONROE TN-
405 PM EDT THU MAY 12 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BLOUNT...
SOUTHEASTERN LOUDON AND NORTHEASTERN MONROE COUNTIES UNTIL 430 PM
EDT...

AT 405 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF MADISONVILLE...MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MARYVILLE...ALCOA...MADISONVILLE...LOUISVILLE...VONORE...GREENBACK...
FRIENDSVILLE...TARIFFVILLE...HAPPY VALLEY...CITICO BEACH...CLOVER HILL...
TALASSEE AND CADES COVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3557 8436 3584 8403 3556 8376 3554 8381
      3542 8426
TIME...MOT...LOC 2005Z 235DEG 32KT 3554 8423

MOULTON

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 12, 12:38 AM EDTSpecial Weather StatementMRXCampbell37 min
May 12, 12:58 PM EDTSpecial Weather StatementMRXMorgan47 min
May 12, 1:16 PM EDTSpecial Weather StatementMRXRoane29 min
May 12, 1:33 PM EDTSevere Thunderstorm WarningMRXCampbell, Scott27 min
May 12, 1:36 PM EDTSevere Thunderstorm WarningMRXAnderson, Morgan24 min
May 12, 1:41 PM EDTSpecial Weather StatementMRXRoane49 min
May 12, 2:02 PM EDTSpecial Weather StatementMRXAnderson, Campbell, Union43 min
May 12, 2:22 PM EDTSpecial Weather StatementMRXCocke38 min
May 12, 2:46 PM EDTSpecial Weather StatementMRXHamilton44 min
May 12, 2:51 PM EDTSpecial Weather StatementMRXClaiborne39 min
May 12, 2:56 PM EDTSpecial Weather StatementMRXKnox49 min
May 12, 2:58 PM EDTSpecial Weather StatementMRXSevier47 min
May 12, 3:26 PM EDTSevere Thunderstorm WarningMRXCocke, Jefferson, Sevier34 min
May 12, 3:29 PM EDTSevere Thunderstorm WarningMRXGrainger, Jefferson, Knox, Sevier46 min
May 12, 3:49 PM EDTSpecial Weather StatementMRXHamilton, Sequatchie41 min
May 12, 3:59 PM EDTSpecial Weather StatementMRXHamblen46 min
May 12, 4:05 PM EDTSpecial Weather StatementMRXBlount, Monroe25 min
May 12, 4:44 PM EDTSevere Thunderstorm WarningMRXGreene, Hamblen, Hawkins46 min
May 12, 4:45 PM EDTSpecial Weather StatementMRXBlount, Loudon30 min
May 12, 5:15 PM EDTSpecial Weather StatementMRXCampbell, Morgan45 min
May 12, 5:19 PM EDTSevere Thunderstorm WarningMRXHawkins, Sullivan41 min
May 12, 5:25 PM EDTSpecial Weather StatementMRXAnderson, Jefferson, Knox, Sevier50 min
May 12, 5:50 PM EDTSevere Thunderstorm WarningMRXSullivan40 min
May 12, 5:55 PM EDTSevere Thunderstorm WarningMRXSullivan35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.